Hail, Natrona
- When
- July 29, 1:35 PM MST
- Where
- Natrona County, Casper
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.833, -106.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 29, 12:30 PM MST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 130 PM MDT THU JUL 29 2004 .TONIGHT THROUGH SUNDAY... FORECAST STILL LOOKING ON TRACK FOR LATER THIS AFTERNOON AND EVENING FOR POSSIBLE STRONG THUNDERSTORMS ACROSS OUR EASTERN ZONES... ESPECIALLY AROUND NATRONA COUNTY. SHORTWAVE IS DROPPING THROUGH SRN MT ATTM AND PRESSURES ARE FALLING ACROSS WYOMING. SURFACE LOW IS BEGINNING TO INTENSIFY NEAR CASPER. LOW SHOULD BEGIN TO DRIFT SE AND INTENSIFY INTO THE EVENING HOURS. SOUTH TO SOUTHEAST FLOW AROUND THIS LOW COULD ASSIST WITH KEEPING HIGHER DEWPOINTS INTO AT LEAST EASTERN NATRONA COUNTY INTO THE EVENING HOURS. SPEEDMAX ROTATING THROUGH BASE OF MT SHORTWAVE AND POSSIBLE BRIEF DUAL JET STRUCTURE WITH NRN HIGH PLAINS JET COULD ASSIST IN A FEW SEVERE STORMS (COMBINED WITH CAPES OF 1000-1500J/KG AND GOOD DIRECTIONAL SHEAR). CAPES ARE ALSO BUILDING IN OUR CENTRAL ZONES BUT LATE AFTERNOON DOWNSLOPE FLOW COULD INHIBIT MORE ORGANIZED STORMS. WITH THAT SAID... STILL LIKE IDEA OF SCATTERED THUNDERSTORMS INTO THE EVENING HOURS FOR ERN AND AT LEAST PART OF OUR CENTRAL ZONES NEAR OR JUST EAST OF RIVERTON WITH BEST AREA LIKELY NATRONA COUNTY. DRIER MORE STABLE AIR MOVES IN ON FRIDAY AS UPPER RIDGE BEGINS TO TAKEOVER. ETA KEEPS AIRMASS DRY THROUGH SATURDAY WHILE THE GFS BRINGS IN SOME MID LEVEL MOISTURE FROM DEVELOPING LOW OFF THE CA COAST. DRY FORECAST STILL OK FOR NOW AS MOISTURE LIKELY TO BE SHALLOW YET AND NOT ENOUGH TO SUPPORT AFTERNOON CONVECTION. CHALLENGE BEGINS SUNDAY WITH GFS SPREADING SIGNIFICANT AMOUNT OF MID LEVEL MOISTURE THROUGHOUT THE STATE ALONG WITH VERY STEEP LAPSE RATES AND LIFTED INDICES NEAR OR SLIGHTLY BELOW ZERO. THE ETA SHUNTS WHAT MOISTURE IT HAS TO THE NORTH WITH NEUTRAL OR SLIGHTLY POSITIVE LIS. WITH THE FAVORABLE 4-CORNERS HIGH...I WILL EXPAND THE SLIGHT CHANCE OF THUNDERSTORM INTO THE SALT/WYOMING RANGE AND THE WIND RIVERS FOR SUNDAY AFTERNOON. LATER SHIFTS CAN SEE IF WE NEED TO EXPAND THAT FURTHER. .SUNDAY NIGHT THROUGH THURSDAY... MUCH WARMER SOUTHWEST FLOW DOMINATES THROUGH THE PERIOD WITH H7 TEMPS 16C-18C. SOUTHWEST FLOW MONDAY THROUGH THURSDAY WILL FAVOR SHORTWAVES CLIPPING NORTHWEST MOUNTAINS WITH DRY...HOT AND BREEZY CONDITIONS ACROSS REST OF AREA. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SKRBAC/AEM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT THU JUL 29 2004 WYZ001>020-022>030-301100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT THU JUL 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING .DAY ONE...TODAY AND TONIGHT A SURFACE LOW PRESSURE SYSTEM WILL DEVELOP SOUTHEAST OF CASPER...AND ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. SOME OF THE STORMS HAVE THE POTENTIAL TO BECOME SEVERE THROUGH THE AFTERNOON AND EVENING HOURS...GENERALLY EAST OF AN ALCOVA...TO RIVERTON...TO CODY LINE. THE STRONGEST STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...HAIL LARGER THAN PENNIES... AND THUNDERSTORM WIND GUSTS IN EXCESS OF 55 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT...DRY AND BREEZY CONDITIONS WILL PREVAIL OVER WEST AND CENTRAL WYOMING MONDAY THROUGH WEDNESDAY...RAISING THE FIRE DANGER SIGNIFICANTLY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAIN RESULTING IN FLOODING... PENNY SIZED HAIL OR LARGER...AND STRONG THUNDERSTORM WINDS. HAHN/AEM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
202 PM MDT THU JUL 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 14 SE MEETEETSE 44.01N 108.67W
07/29/2004 0.88 INCH HOT SPRINGS WY PUBLIC
&&
HAHNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
232 PM MDT THU JUL 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 3 NNW CASPER 42.87N 106.35W
07/29/2004 0.88 INCH NATRONA WY PUBLIC
&&
HAHNThe Riverton/Lander radar (KRIW), 178 km away, was scanning. The volume nearest the first event began at 20:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411426.